Posted by: carmen | 2009-04-15


feet pain related to diabetes

Been a diabetic for 5 yrs on insulin humalog and lantus 12units each 3 times a day. my levels are very high ( 25 to 30) through the day, Been in coma 6 times already. it' s affecting my feet , it' s very painful ,shocking pains. What can i use to aliviate the pain?

Expert's Reply


Diabetes expert

I don't know if I misunderstood your email, but Lantus is not supposed to be given 3x a day as it is a longacting insulin. Your rapidacting insulin, Humalog should then be administered before meals and your dosage must be changed according to your pre-meal reading and what you are going to eat. You must consult your doctor and dietitian again to assist in improving your sugar control. The pain may be related to your uncontrolled sugars or it can be electrolyte disturbances or neuropathy - there are medications available to manage this but you need to consult your doctor to determine the course.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Anonymous | 2009-05-13

Mum was diagnosed with above.Taking lyrica and epleptin.
since Feb this year. Still getting pains and medication makes her unable to do any of her normal activities. She feels tired and weak..Pain from knee downwards, sometime in one leg then moves to the next leg and sometimes both legs especially at night. Need advice if treatment she is receiving is correct or who must we see to get a second opinion.

Reply to Anonymous

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.